Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online
Ask a Dentist   »  

Diagnosis of pericoronitis and have scheduled to remove wisdom teeth. Received antibiotics. Having swelling. Normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3575 Questions
I received a diagnosis of pericoronitis and have scheduled to remove my Wisdom teeth in early December. My gum completely swelled up over one of my teeth on Wednesday evening. I went to the dentist on Thursday and received a prescription for penecillin, and then went to the oral surgeon on Friday and he changed the antibiotic to Augmentin.

It is now Monday afternoon and my swelling still hasn't gone down. I've taken the antibiotics continuosly but switched them on Friday as I was told. I've done salt water rinses, etc... The pain has subsided some, but the swelling still hasn't gone down.

Is this normal? When can I expect for the swelling to start reducing?
Posted Sun, 3 Nov 2013 in Dental Health
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer:
It's normal;have patience to see swelling reducing

Detailed Answer:

Taking oral antibiotics need time for the desired effect to appear. As your pain has subsided some, it means that the oral augmentin is doing its job to relieve your gum problems.

You need another couple of days to see the swelling start reducing; please have patience.

I would like you to talk to your oral surgeon about using topical (local) antiseptics, contain iodine and to use dried cloves for the pain in the gums.

Hope this answers your question. Please do write back if you have further questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor